Also known as:
Accolate® (Zafirlukast) leukotriene inhibitors montelukast Zyflo® (Zileuton)
- Minor stomach upset
What to Do
- Wipe or rinse out the mouth.
- Give a serving size of water to drink.
- Call 1-800-222-1222 for additional instructions.
Quick Facts about Singulair®:
Singulair® (also called montelukast) is a medication available by prescription only. It is in a class of medicines called the leukotriene inhibitors, and is used to help treat asthma, allergies, and wheezing after exercising. It is available as tablets, chewable tablets, and granules. In addition to Singulair, other medications in this same class are Accolate® (zafirlukast) and Zyflo® (zileuton).
Calls to the poison center about these medicines often involve children getting into a bottle of the medication and eating the pills, or an adult who has made a medication error such as accidentally taking a double dose. In these scenarios, symptoms are not common, but it is possible to have minor stomach upset with vomiting, headache, minor drowsiness or hyperactivity. Remember to never induce vomiting . Gagging yourself can cause a scratch or damage to the back of the throat.
What To Do If A Child Ingests Singulair
If you find your child has ingested this medication, or if an adult has made a medication error, do not panic. For a child, take the Singulair away from them, wipe out the mouth with a soft, wet cloth and give them some water to drink. With any exposure, it is always best to call the Missouri Poison Center right away at 1-800-222-1222 for expert advice. The poison center is open all day, every day for poisoning emergencies and questions.
**Note: Don’t forget, every case is different. To make sure you are getting the best information for your individual situation, click below to call or chat. It is fast, free, and confidential.